MAUDE Adverse Event Report: EXACTECH, INC. ACUMATCH GXL 15DEG LINER 32MM SZ G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ACUMATCH GXL 15DEG LINER 32MM SZ G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number ACUMATCH GXL 15DEG LINER 32MM SZ G
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Osteolysis (2377); Joint Laxity (4526)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient, initial left hip implanted with a gxl liner on (b)(6) 2008, underwent a revision procedure on (b)(6) 2023, approximately 15 years 1 month post the initial procedure.The reported information indicated that severely worn poly lead to some instability and osteolysis.It occurred over time.The cocr head and liner were exchanged.The patient was revised to exactech devices.The event was not related to a breakage of device.There were no surgical delays.The patient was last known to be in stable condition following the event.No device returns anticipated due to hospital policies.No x-rays or device images were able to be obtained.No further information.
 
Additional Manufacturer Narrative
Concomitant medical products: 120-01-54 - acumatch cluster cup porous coated 54mm 1150786.120-65-35 - bone screw 6.5mm dia x 35mm long 1064952.142-32-00 - cocr fem head 32mm +0 offset 12/14 1145602.160-21-09 - p-fit spline plas ex-off sz 9 0816218.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(h3) the revision reported may have been the result of prosthesis wear and osteolysis that occurred over approximately 15 years and 1 months of use.The prothesis wear and osteolysis may have been due to a combination of risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear and being implanted for more than 10 years.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.The most probable root cause for the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.Furthermore, the most probable root cause for the reported event of ¿osteolysis¿ is associated with destruction or disappearance of bone tissue likely related to weakened integration of an implant at the bone-implant interface.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6.The following sections were corrected: d1/d2a/d2b, h6.Mdr section codes updated/corrected: a, c, d, e, g.The most likely underlying cause for the revision reported is a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) and being implanted for more than 10 years.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
ACUMATCH GXL 15DEG LINER 32MM SZ G
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
3523771140
MDR Report Key16806525
Report Number1038671-2023-00817
Device Sequence Number7124947
Product Code JDI
UDI-Device Identifier10885862023247
UDI-Public10885862023247
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K051556
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2011
Device Model NumberACUMATCH GXL 15DEG LINER 32MM SZ G
Device Catalogue Number132-32-27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer04/23/2024
01/30/2025
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/09/2024
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1728-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale